MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance at the distal end of the echelon 10 microcatheter.The patient was undergoing a coil embolization procedure to treat a right posterior communicating artery (pcom) unruptured saccular aneurysm.The aneurysm max diameter was 4.67mm and the neck diameter was 3.28mm.Patient's blood flow was normal; vessel tortuosity was moderate.It was reported that after connecting to the system and fully hydrating, the axium coil was advanced into the echelon 10 microcatheter.However, resistance was felt with the coil in the distal end of the microcatheter.The surgeon attempted to reduce tension in the microcatheter to continue coil delivery but it did not resolve the issue.It was then also a struggle to withdraw the coil smoothly from the microcatheter.The coil was replaced and the procedure was completed successfully.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id: unk-nv-echelon, (unknown); product type: implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated: b5, d9, h3, h6: the evaluation codes have been updated for this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The coil came out of the introducer sheath smoothly, and a continuous saline flush was administered and maintained as indicated in the ifu.No kink or damage was observed on either the coil or the catheter after removal.The cause of the resistance was not determined.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): the axium prime and the unknown echelon-10 microcatheter were both returned within a shipping box, inside of a plastic biohazard pouch, and within an opened axium prime inner pouch.The axium prime was found to be advanced within the echelon-10 microcatheter.Visual inspection/damage location details: no introducer sheath was returned.The pushwire was found to be bent at ~6.5cm from the proximal end.The axium prime implant coil was found to be stretched and damaged but still attached to the pushwire detach element.In addition, the polypropylene filament was found to be broken off the pushwire detach element.No other anomalies were observed.Testing/analysis (including sem reports): during, testing the microcatheter was flushed with water and the axium prime device was able to be retracted from the microcatheter without any issues, no further resistance testing was able to be performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the device was returned advanced and stuck within the echelon-10 microcatheter.A possible cause of ¿coil resistance/stuck in catheter¿ could been caused by the patients vessel tortuosity.The report notes that ¿the patient's blood flow was normal, and vessel tortuosity was moderate.¿.A moderate vessel tortuosity can lead to possible resistance as the device (implant coil) can run into issues like altered flow patterns ,complex wall interactions, and increased length.The echelon-10 microcatheter used in the procedure was returned and found to be undamaged.No resistance was able to be reproduced within the microcatheter.The axium device was found to be compatible with the echelon microcatheter.Another possible cause of ¿coil resistance/stuck in catheter¿ is but not limited to damage or kink to pushwire; however, the root cause of ¿ coil resistance/stuck in catheter¿ was unable to be determined.Based on the device analysis and the reported information, the customer¿s report of ¿resistance/failure to resheath¿ was unable to be confirmed.No introducer sheath was returned for assessment; therefore, any contribution the introducer sheath had towards resistance was unable to be confirmed.A possible cause of ¿resistance/failure to resheath¿ are but not limited to failure to hydrate per ifu or sheath not held vertically during hydration; however, the root cause was able to be determined.No preparation per the ifu was mentioned in the report.A continuous saline flush was administered and maintained as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22874660
Report Number9617601-2025-01120
Device Sequence Number16045086
Product Code KRD
UDI-Device Identifier00763000313753
UDI-Public(01)00763000313753(17)270913(10)229655986
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot Number229655986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer08/27/2025
10/10/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/24/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age47 YR
Patient SexMale